Thunderstorm Wind, Mercer
- When
- June 13, 6:05 PM EST to 6:08 PM EST
- Where
- Mercer County, Celina
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.550, -84.567
Trees were downed.
10 thunderstorm wind, 6 flood, 3 hail, 1 lightning, 1 tornado, as filed by the National Weather Service.
Every event with a place to put it; 7 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jun 13, 1:52 PM EST, 4 hours 13 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 252 PM EDT SUN JUN 13 2004 .SHORT TERM... UPPER AIR CHART HAS MOIST SOUTHWEST FLOW PERSISTING TODAY AS A TROF MOVES SLOWLY THROUGH THE NORTH CENTRAL PLAINS. TROF AXIS IS PROGGED TO BE OVER ILN AT AROUND 00Z TUESDAY. FLOW WILL BECOME ZONAL AND DRY OUT BY TUESDAY AFTERNOON. SURFACE MAP HAS A BROAD SOUTHERLY FLOW BETWEEN LOW PRESSURE OVER THE UPPER GREAT LAKES AND HIGH PRESSURE OFF THE MID ATLANTIC COAST. THERE WILL NOT BE MUCH SURFACE CONVERGENCE UNTIL LATER ON MONDAY INTO EARLY TUESDAY WHEN A COLD FRONT SAGS DOWN INTO AND THROUGH THE REGION. FIRST FORECAST PROBLEM INVOLVES DEVELOPING SEVERE WEATHER THIS AFTERNOON AND THIS EVENING. SEVERE THUNDERSTORM WATCH NUMBER 460 HAS BEEN ISSUED IN LIGHT OF THE SEVERE THREAT. UNIDIRECTIONAL FLOW ALOFT WILL MAKE STRAIGHT LINE WINDS THE MAIN THREAT...WITH LARGE HAIL ALSO POSSIBLE WITH WET BULB ZERO JUST BELOW 11 KFT. MODELS TIME SEVERE WEATHER FOR LATE THIS AFTERNOON INTO THIS EVENING WITH MAXIMUM INSTABILITY AND UPPER DIVERGENCE. WILL RAISE POPS TO 60 ALL ZONES FOR THIS EVENING...SCALING BACK TO SLIGHT BY LATE TONIGHT. WILL KEEP 60 POPS FOR MONDAY AFTERNOON WITH SURFACE CONVERGENCE AND UPPER SUPPORT INCREASING. GFS AND ETA AGREE IN BRINGING FRONT THROUGH EARLY ON TUESDAY SO IM GOING WITH CHANCE POPS LATE MONDAY NIGHT INTO TUESDAY MORNING...THEN DRYING OUT TUESDAY AFTERNOON. TEMPS: MAINLY UNCHANGED FROM PREVIOUS FORECAST EXCEPT IM RAISING TUESDAY NIGHT A COUPLE DEGREES. .LONG TERM... ANOTHER FRONT WILL BEGIN TO EFFECT THE REGION WED...MOVING SOUTH OF THE AREA BY 00Z FRI. HI PRES WILL BUILD ACROSS THE AREA FRI BUT WILL BE SHORT LIVED. ANOTHER FRONT WILL EFFECT THE AREA FRI NIGHT INTO SATURDAY. TIMING OF SHORT WAVES IN MORE WESTERLY UPPER LEVEL FLOW IS DIFFICULT. HAVE ADDED CHANCE OF THUNDERSTORMS TO WED. CONINTUED CHANCE WEDNESDAY NIGHT THROUGH THURSDAY. DRY FORECAST THURSDAY NIGHT AND FRIDAY AS FRONT DROPS SOUTH OF FA AND HIGH PRESSURE BUILDS ACROSS. ADDED CHANCE OF THUNDERSTORMS AGAIN FRIDAY NIGHT AND SATURDAY AS ANOTHER FRONT MOVES THROUGH. DRY FORECAST SATURDAY NIGHT AND SUNDAY. JUST A FEW SLIGHT MODIFICATIONS TO TEMPERATURES CURRENTLY FORECAST. && && .ILN WATCHES/WARNINGS/ADVISORIES... IN...NONE. KY...NONE. OH...NONE. && CONIGLIO/PARKER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 517 AM EDT SUN JUN 13 2004 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-140916- ADAMS OH-AUGLAIZE OH-BOONE KY-BRACKEN KY-BROWN OH-BUTLER OH- CAMPBELL KY-CARROLL KY-CHAMPAIGN OH-CLARK OH-CLERMONT OH-CLINTON OH- DARKE OH-DEARBORN IN-DELAWARE OH-FAIRFIELD OH-FAYETTE OH-FAYETTE IN- FRANKLIN OH-FRANKLIN IN-GALLATIN KY-GRANT KY-GREENE OH-HAMILTON OH- HARDIN OH-HIGHLAND OH-HOCKING OH-KENTON KY-LEWIS KY-LICKING OH- LOGAN OH-MADISON OH-MASON KY-MERCER OH-MIAMI OH-MONTGOMERY OH- OHIO IN-OWEN KY-PENDLETON KY-PICKAWAY OH-PIKE OH-PREBLE OH-RIPLEY IN- ROBERTSON KY-ROSS OH-SCIOTO OH-SHELBY OH-SWITZERLAND IN-UNION OH- UNION IN-WARREN OH-WAYNE IN- 517 AM EDT SUN JUN 13 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO. .DAY ONE...TODAY A WARM...MOIST AND UNSTABLE AIR MASS WILL REMAIN ACROSS THE AREA. THIS AIR MASS WILL BE CAPABLE OF SUPPORTING STRONG TO SEVERE THUNDERSTORMS DURING THE AFTERNOON AND EARLY EVENING. IN ADDITION WITH THE GROUND REMAINING MOIST...IF TRAINING OF THUNDERSTORMS OCCURS...FLOODING MAY BECOME A PROBLEM. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY LITTLE CHANGE IN THE AIR MASS WILL OCCUR FOR THE FIRST PART OF THE WORK WEEK...THEREFORE STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE BOTH MONDAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED ANYTIME TODAY THROUGH TUESDAY...ALTHOUGH THE BEST CHANCE WOULD BE DURING THE AFTERNOON AND EVENING HOURS. SITES
The national radar mosaic for the moment the first event began.
10 thunderstorm wind, 6 flood, 3 hail, 1 lightning, 1 tornado. Local standard time, as filed.
Trees were downed.
Tree limbs were knocked down.
Large tree limbs were knocked down.
A couple of trees were knocked down along State Route 235.
A 19 year-old boy suffered minor injuries when lightning struck a nearby tree.
Several trees were downed. One tree fell on a truck, causing minor damage.
Power poles and lines were knocked down.
Trees were downed.
A line of severe thunderstorms moved across west central and central portions of Ohio during the evening. The storms produced torrential rainfall, with many locations receiving between two and three inches. The heavy rain caused a large number of roads to flood. Several homes sustained basement flooding near Bellefontaine, with one home needing to be evacuated.
A line of severe thunderstorms moved across west central and central portions of Ohio during the evening. The storms produced torrential rainfall, with many locations receiving between two and three inches. The heavy rain caused a large number of roads to flood. Several homes sustained basement flooding near Bellefontaine, with one home needing to be evacuated.
A barn sustained roof damage and a trailer was pushed off of its foundation. Several trees were also knocked down.
A line of severe thunderstorms moved across west central and central portions of Ohio during the evening. The storms produced torrential rainfall, with many locations receiving between two and three inches. The heavy rain caused a large number of roads to flood. Several homes sustained basement flooding near Bellefontaine, with one home needing to be evacuated.
A line of severe thunderstorms moved across west central and central portions of Ohio during the evening. The storms produced torrential rainfall, with many locations receiving between two and three inches. The heavy rain caused a large number of roads to flood. Several homes sustained basement flooding near Bellefontaine, with one home needing to be evacuated.
A line of severe thunderstorms moved across west central and central portions of Ohio during the evening. The storms produced torrential rainfall, with many locations receiving between two and three inches. The heavy rain caused a large number of roads to flood. Several homes sustained basement flooding near Bellefontaine, with one home needing to be evacuated.
A portion of the roof of a barn was peeled off. Numerous trees were downed.
A tornado briefly touched down near Brownsville. Several large trees were uprooted, and a parked car and swing set sustained minor damage.
A line of severe thunderstorms moved across west central and central portions of Ohio during the evening. The storms produced torrential rainfall, with many locations receiving between two and three inches. The heavy rain caused a large number of roads to flood. Several homes sustained basement flooding near Bellefontaine, with one home needing to be evacuated.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2004Every state in 2004This day in weather historyThe tornado archive for Ohio, 2004Warnings in Ohio, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5409875, 5409876, 5409878, 5409879, 5409963, 5409971, 5409880, 5409877, 5409882, 5409881, 5409883, 5409884, 5409970, 5409965, 5409885, 5409966, 5409967, 5409968, 5409962, 5409964, 5409969.